OATAO - Open Archive Toulouse Archive Ouverte Open Access Week

Relative periodic orbits in plane Poiseuille flow

Rawat, Subhandu and Cossu, Carlo and Rincon, François Relative periodic orbits in plane Poiseuille flow. (2014) Comptes Rendus Mécanique, 342 (8). 485-489. ISSN 1631-0721

[img]
Preview
(Document in English)

PDF (Author's version) - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader
813kB

Official URL: http://dx.doi.org/10.1016/j.crme.2014.05.008

Abstract

A branch of relative periodic orbits is found in plane Poiseuille flow in a periodic domain at Reynolds numbers ranging from Re = 3000 to Re = 5000. These solutions consist in sinuous quasi-streamwise streaks periodically forced by quasi-streamwise vortices in a self-sustained process. The streaks and the vortices are located in the bulk of the flow. Only the amplitude, but not the shape, of the averaged velocity components does change as the Reynolds number is increased from 3000 to 5000. We conjecture that these solutions could therefore be related to large- and very large-scale structures observed in the bulk of fully developed turbulent channel flows.

Item Type:Article
Additional Information:Thanks to Elsevier editor. The definitive version is available at http://www.sciencedirect.com The original PDF of the article can be found at Elsevier website : http://www.sciencedirect.com/science/article/pii/S1631072114001090
Audience (journal):International peer-reviewed journal
Uncontrolled Keywords:
Institution:French research institutions > Centre National de la Recherche Scientifique - CNRS (FRANCE)
Université de Toulouse > Institut National Polytechnique de Toulouse - INPT (FRANCE)
Université de Toulouse > Université Toulouse III - Paul Sabatier - UPS (FRANCE)
Laboratory name:
Funders:
PRES Université de Toulouse et Région Midi-Pyrénées
Statistics:download
Deposited By: Carlo COSSU
Deposited On:24 Jun 2015 09:45

Repository Staff Only: item control page